Q. Can masturbation affect the complete blood result?

Answered by
Dr. Yashas Saipangallu
and medically reviewed by iCliniq medical review team.
Published on Oct 04, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I was about to get a complete blood test done to check certain parameters. I have attached herein the screen shot of the parameters. I wanted to know if I have masturbated before 36 hours of these tests then would the results be adversely affected? If so, how many hours should lapse after I last masturbate to get these tests done?

Dr. Yashas Saipangallu

Family Physician General Practitioner
#

Hi,

Welcome to icliniq.com.

  • Based on the information given by you, it suggests that you are overweight.
  • Masturbation can cause certain biochemical changes if it is tested very soon after ejaculation or at the time of orgasm. But, hardly any changes will be seen after so much gap of 36 hours.
  • Recent studies show that testosterone levels hardly alter after masturbation due to various reasons.
  • Based on attached file (attachment removed to protect patient identity) it can be concluded that your test results will hardly show any significant changes as masturbation is done 36 hours before.

For further information consult a family physician online --> https://www.icliniq.com/ask-a-doctor-online/family-physician

Hi doctor,

Do I need to stop using my vitamin B12 and D supplements before the test?

Dr. Yashas Saipangallu

Family Physician General Practitioner
#

Hi,

Welcome back to icliniq.com.

  • May I know why are you on supplements of vitamin B12 and D? Do you have any health related issues associated with it?
  • Are you undergoing blood tests for any specific medical indications? What are your health Issues?
  • Consumption of vitamin B12 or vitamin D hardly alters your blood testing reports unless we are testing for the same in your blood. Hence, you need not stop it since there will not be any significant changes in blood reports.
  • If you are anemic (low hemoglobin) secondary to vitamin B12 then consumption of vitamin B12 for prescribed time may show some improvements.
  • If you are suffering from low vitamin D and consumption of vitamin D supplements as prescribed may show some improvements in vitamin D values.
  • Other blood parameters may hardly show any significant changes by supplements vitamin B12 and D.

For further information consult a family physician online --> https://www.icliniq.com/ask-a-doctor-online/family-physician

Also Read Answers From:

Related Questions & Answers


How to evaluate the reason for low hemoglobin?

Query: Hi doctor, My mother is 76 years old. She is diabetic and on medication for around 15 years. She is suffering from typhoid fever. Her hemoglobin level is low at 6. She is also very weak to walk on her own for the past few days. Kindly suggest some advice.  Read Full >>


Dr. Nageswara Rao
Diabetologist

Answer: Hi, Welcome to icliniq.com. Her condition will improve once her hemoglobin levels go up. She needs to be evaluated for the cause of low hemoglobin. Check her CBP (complete blood picture) with peripheral smear. Also, look for iron, vitamin B12 and folic acid deficiency. Check her blood sugar levels ...  Read Full

What can be done to reduce high vitamin B12 level?

Query: Hello doctor, I have been taking Vitamin B medication for over one year and my Vitamin B12 level is very high, greater than 2000. What should I do to reduce the level? I am 27 years female. Please advise.  Read Full >>


Dr. Divakara P
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Vitamin B12 is a water-soluble vitamin. It means any excess of Vitamin B12 in the body shall be flushed out in urine. So just stop taking further vitamin supplements and the B12 level shall normalize. You can repeat the test after one month.  Read Full

Does vitamin deficiency cause twitching and tingling?

Query: Hi doctor, Before a week, I began having twitches and tingling in both legs from the knee down. For some time now, probably 6 months or more, I also began feeling that my legs were heavy and just general weakness all over, not really muscle weakness. I am also a gastric bypass patient and have a his...  Read Full >>


Answer: Hi, Welcome to icliniq.com. Vitamin B12 deficiency can cause subacute combined degeneration of the cord. So, the treatment is daily Vitamin B12 or Vitamin B complex supplementation for 12 weeks. Your vitamin D levels are also low. The treatment is Vitamin D capsules 60000 IU every Sunday for 12 ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.